Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: spotting on pill?
|egyptianruins - Sat May 30, 2009 10:13 pm||
Hi, I have been on microgestin fe 1.5/30 for about 3 years now and have never had an issue with spotting. I always take my pills at the same time and I have not missed any pills. This month I have taken my pills at the same time on the hour as I always do, but during the second week of pills I have experienced some very light spotting that started out as dark brown but is now turning red. My other prescriptions are wellbutrin, multivitamin, fish oil, and a calcium supplement (all of which I have been taking for a few months now). The only thing different this month in my life is that I have flown to Hawaii from the east coast this week. My boyfriend is coming to visit me this upcoming week in Hawaii and I just wanted to know if I will be protected from getting pregnant in light of the spotting? Thanks.
|Debbie Miller, RN - Sun Jun 07, 2009 6:21 pm||
Spotting is the most common side effect with birth control pills. Taking them as directed will give you the best results in avoiding pregnancy so what you are doing should be good. It is not 100% but the response is usually quite good when taken correctly as you have been. The spotting is not an indication that you are not adequately protected.
Some people choose to use an additional method such as condoms to be certain, especially if there is any remote chance of STD, but the oral contraceptives are designed to work independently and you should be OK with this.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.